Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On expansive transformation groups


Author: Ping-fun Lam
Journal: Trans. Amer. Math. Soc. 150 (1970), 131-138
MSC: Primary 54.80
DOI: https://doi.org/10.1090/S0002-9947-1970-0263056-0
MathSciNet review: 0263056
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. A. Andrea, On homeomorphisms of the plane, and their embedding in flows, Bull. Amer. Math. Soc. 71 (1965), 381-383. MR 30 #2478. MR 0172258 (30:2478)
  • [2] B. F. Bryant, Expansive self-homeomorphisms of a compact metric space, Amer. Math. Monthly 69 (1962), 386-391. MR 1531676
  • [3] -, On expansive homeomorphisms, Pacific J. Math. 10 (1960), 1163-1167. MR 22 #11382. MR 0120632 (22:11382)
  • [4] M. Eisenberg, Expansive transformation semigroups of endomorphisms of topological groups, Dissertation, Wesleyan University, Middletown, Conn., 1965. MR 0203713 (34:3562)
  • [5] -, Expansive transformation semigroups of endomorphisms, Fund. Math. 59 (1966), 313-321. MR 0203713 (34:3562)
  • [6] -, A note on positively expansive endomorphisms, Math. Scand. 19 (1966), 217-218. MR 0207887 (34:7700)
  • [7] W. H. Gottschalk and G. A. Hedlund, Topological dynamics, Amer. Math. Soc. Colloq. Publ., vol. 36, Amer. Math. Soc., Providence, R. I., 1955. MR 17, 650. MR 0074810 (17:650e)
  • [8] G. A. Hedlund and M. Morse, Symbolic dynamics, Amer. J. Math. 60 (1938), 815-866. MR 1507944
  • [9] G. Hochschild, The structure of Lie groups, Holden-Day, San Francisco, Calif., 1965. MR 34 #7696. MR 0207883 (34:7696)
  • [10] K. H. Hofmann and P. Mostert, Splitting in topological groups, Mem. Amer. Math. Soc. No. 43 (1963). MR 27 #1529. MR 0151544 (27:1529)
  • [11] J. F. Jakobsen, and W. Utz, The non-existence of expansive homeomorphisms on a closed $ 2$-cell, Pacific J. Math. 10 (1960), 1319-1321. MR 22 #8488. MR 0117713 (22:8488)
  • [12] L. S. Pontrjagin, Topological groups, 2nd ed., GITTL, Moscow, 1954; English transl. Gordon & Breach, New York, 1966. MR 17, 171; MR 34 #1439. MR 0201557 (34:1439)
  • [13] W. Reddy, The existence of expansive homeomorphisms on manifolds, Duke Math. J. 32 (1965), 627-632. MR 32 #4679. MR 0187226 (32:4679)
  • [14] Ju. M. Smirnov, On metrization of topological spaces, Uspehi Mat. Nauk 6 (1951), no. 6 (46), 100-111; English transl., Amer. Math. Soc. Transl. (1) 8 (1962), 62-77. MR 14, 70. MR 0048788 (14:70a)
  • [15] W. Utz, Unstable homeomorphisms, Proc. Amer. Math. Soc. 1 (1950), 769-774. MR 12, 344. MR 0038022 (12:344b)
  • [16] R. F. Williams, A note on unstable homeomorphisms, Proc. Amer. Math. Soc. 6 (1955), 308-309. MR 16, 846. MR 0068211 (16:846d)
  • [17] T. S. Wu, Expansive automorphisms in compact groups, Math. Scand. 18 (1966), 23-24. MR 33 #2759. MR 0194549 (33:2759)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.80

Retrieve articles in all journals with MSC: 54.80


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0263056-0
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society